Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
trliber

Bactrim not working

I started using a generic form of bactrim this summer (I think around August 20-something). It's been almost a month and my acne is worse than before. I don't understand why this is happening or why the drug isn't working. I've been following this routine:

morning:

take my morning pill

night:

wash my face with Cetaphil, use alcohol free toner, finish with Cetaphil lotion

The only component I can think of that's different between now and this summer is that i was working out almost everyday during the summer.... I don't know if this post even goes in the forum I chose, I'm just confused on my acne in general lol!

Share this post


Link to post
Share on other sites

It's possible it may not work for you, but...you gotta give it time. Two months, bare minimum, I would say, and I've taken lots of different antibiotics. They really can start working their magic two months in. I'm thinking about taking this myself, haven't tried it yet.

Share this post


Link to post
Share on other sites

I started taking Bactrim for very mild, but rather frequent acne I guess you would call it although it had more of a persistent rash characteristic that has yet to clear up on my chest. The rash showed up after I had been on about two months of Doryx with rather decent results. I was taken off the Doryx and then had been bounced around from derm to GP trying to get answers about the rash. During that time I began to develop what has been frequently called acne, although it has the characteristics of folliculitis. The Bactrim worked for about two weeks when I first started it, and then since then it has been a consistent breakout since. I have been on this crap since July 15. I have actually seen more of a worsening in the condition since this time. I am wondering if maybe this infection is not bacterial in nature and is more of a fungal infection, the only problem is nobody...my GP or derm have done a decent culture to get answers, everyone just made the assumption that it was acne, even though all the information and visual signs of what is on my chest and how it effects my beard area are more of a folliculitis in nature.

Anyone have any insight? Trliber, have you made any progress what so ever since this post?

Share this post


Link to post
Share on other sites

Does anybody else find it weird what bactrim is really supposed to be used for?? when I first got prescribed it I looked it up and it says its to treat urinary tract infections, ear infections, bronchitis....? weird. but anyways with every antibiotic you have to give it time because the first couple months is the "purging" period and then it gets better after that. unfortunately most dermos don't tell you this

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×